Alert archive / Florida / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 53, NWS Miami, FL

June 4, 2023Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 4, 2023, 6:11 PM EDT for Miami-Dade County, Florida. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2023, 6:11 PM EDT (22:11 UTC)
Expired
Jun 4, 2023, 6:25 PM EDT
In force
14 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 9 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2023-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 941 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2023-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
941 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:50 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 4, 2:50 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Miami FL
250 PM EDT Sun Jun 4 2023

.SHORT TERM...
(Rest of today through Monday)
Issued at 238 PM EDT Sun Jun 4 2023

Rest of today through tomorrow: The remnants of Arlene are pushing
into the Atlantic Ocean providing scattered convection across the
east coast and waters throughout the morning hours. Throughout the
afternoon, the mid-level trough, in addition to diurnal
convection, will continue to impact convective development on
southern FL into the evening hours. Scattered showers and
thunderstorms will impact the region bringing the potential for
heavy downpours, lightning, and gusty winds. The strongest storms
will be in the late afternoon at the collision of the sea breeze
boundaries. The Flood Watch continues through the remainder of the
day due to potential for an additional few inches of rain on top
of the already saturated soil, easily flooded metro areas, and
nearly 2" PWATs in this morning's 12Z sounding. Overnight lows
will cool into the upper 60s to low 70s, accompanying a lull in
rain showers.

While unsettled weather will continue as we move into the new week
with a chance for showers and thunderstorms, the coverage will be
isolated to scattered showers - much more like a typical summer
pattern. The mid-level trough is on it's way out of the region and
with a more zonal flow, there will be drier air and much less
moisture. Afternoon showers and thunderstorms will be possible on
Monday, but with an only 40-60% chance and other than an occasional
downpour, only a few tenths max rain. Temperatures will begin to
rise with highs back in the upper 80s to low 90s on Monday.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 238 PM EDT Sun Jun 4 2023

Models continue to depict a longwave trough drifting across much of
the E CONUS, while a deep low moves into the extreme NW Atlantic. An
associated weakening sfc boundary will remains stretched southward
all the way into the Florida peninsula and possibly dissipating by
late Tuesday. As the boundary breaks up, a relatively drier air mass
will have the chance to filter across SoFlo and bring a short-lived
period of isolated to scattered coverage on Tuesday and Wednesday.
Main driving forcing will be daytime heating and sea breeze
circulations while weak sfc winds prevails. But with PWATs lowering
to around 1.2 inches, concern for localized flooding will be low.

Latest long range solutions are starting to show better agreement
regarding a potential intrusion of deep tropical moisture across the
area as overall synoptic flow shifts to the SW by Thursday. This
will translate into moisture advection from the Gulf, with model
PWATs approaching or exceeding 2 inches. POPs increase into the 70-
80 percent range Thursday and Friday afternoon, with enhanced
conditions for strong storms Friday afternoon. This is due mainly to
a mid level trough migrating across the northern portions of the
peninsula, which may provide additional dynamic lifting for deep
convection to develop. Once this feature clears the area, POPs will
begin to gradually decrease through Sunday, but still remaining in
the 40-60 percent range each afternoon.

Temperature should remain warm with afternoon highs in the mid 80s
to lower 90s, and morning lows in the mid 60s to mid 70s.

&&

.AVIATION...
(18Z TAFS)
Issued at 238 PM EDT Sun Jun 4 2023

Scattered showers and thunderstorms are possible over the
eastern TAF sites after 19Z, while APF will experience periods of
MVFR/IFR cigs/vis under showers and storms through around 22Z.
Winds from the ESE around 10kt will shift ENE this evening when
convection will begin to wane. NW winds at APF will shift NE
overnight.

&&

.MARINE...
Issued at 238 PM EDT Sun Jun 4 2023

Seas of 2 feet or less will prevail the rest of the day into
Monday under a light to a moderate N/NE wind flow. Expect another
round of showers and storms into the early evening, particularly
over the Atlantic. Later on Monday and into the middle of next week,
an increasing northerly swell, potentially up to 6 feet, could
create hazardous marine conditions.

&&

.BEACHES...
Issued at 238 PM EDT Sun Jun 4 2023

The risk of rip currents across the Atlantic Coast beaches
will increase early this week as a northerly swell builds over the
region. Astronomical high tides are a concern over the next few days
as minor coastal flooding is possible around the times of high tide
along the Atlantic coast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            73  88  74  87 /  40  50  10  50
West Kendall     70  90  72  89 /  40  50  10  50
Opa-Locka        72  88  73  88 /  40  50  10  50
Homestead        70  88  73  87 /  50  40  10  40
Fort Lauderdale  73  87  74  86 /  30  50  20  50
N Ft Lauderdale  73  87  75  87 /  30  50  20  50
Pembroke Pines   72  88  73  88 /  30  50  10  50
West Palm Beach  72  86  73  86 /  30  60  20  60
Boca Raton       72  88  73  87 /  30  50  20  60
Naples           72  88  72  89 /  60  50  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until midnight EDT tonight for FLZ063-066>068-
     071>074-168-172>174.

AM...None.
GM...None.
&&

SHORT TERM/LONG TERM/MARINE/BEACHES...JAS
LONG TERM....17
Hazardous weather outlook, Jun 4, 5:17 PM EDT, 54 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
517 PM EDT Sun Jun 4 2023

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
052130-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
517 PM EDT Sun Jun 4 2023

...Isolated Thunderstorms Possible Through Evening Hours...
...Minor Coastal Flooding Possible Along East Coast...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Tonight.

Thunderstorms: Scattered showers and thunderstorms are expected
today. A few strong thunderstorms are possible, as lightning, strong
wind gusts, and small hail are the main concerns.

Waterspouts: An isolated waterspout cannot be ruled out over the
Atlantic and Gulf waters with the stronger thunderstorms.

Coastal Flooding: Minor coastal flooding is possible today along the
east coast.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered showers and thunderstorms remain possible this upcoming
week; however Monday and Tuesday may feature less overall storm
coverage compared to previous days.

Hazardous marine conditions will develop across the Atlantic waters
of Palm Beach early in the week as a northerly swell builds into the
region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 4, 5:26 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Miami FL
526 PM EDT Sun Jun 4 2023

FLZ174-042200-
Far South Miami-Dade County FL-
526 PM EDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of southern Miami-Dade
County through 600 PM EDT...

At 526 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles south of Royal Palm Ranger, or 16 miles
south of Homestead General Airport, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southern Miami-Dade
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2515 8066 2517 8067 2517 8068 2514 8071
      2516 8077 2524 8076 2538 8066 2526 8040
      2523 8049 2520 8050 2521 8057 2523 8053
      2523 8052 2524 8054 2523 8054 2524 8055
      2524 8057
TIME...MOT...LOC 2126Z 309DEG 10KT 2527 8065

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SB
Special weather statement, Jun 4, 5:51 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Miami FL
551 PM EDT Sun Jun 4 2023

FLZ066-070-042215-
Hendry FL-Inland Collier County FL-
551 PM EDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of north central
Collier County through 615 PM EDT...

At 551 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Immokalee, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Immokalee, Lake Trafford and Bunker Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2651 8129 2639 8127 2638 8155 2647 8156
      2651 8156
TIME...MOT...LOC 2151Z 262DEG 9KT 2645 8149

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, Jun 4, 6:02 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
602 PM EDT Sun Jun 4 2023

FLZ066-070-042245-
Hendry FL-Inland Collier County FL-
602 PM EDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of northwestern Hendry
County through 645 PM EDT...

At 602 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Lehigh Acres, moving northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Labelle, Felda, Port La Belle and Keri.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2675 8142 2652 8130 2651 8156 2670 8157
TIME...MOT...LOC 2202Z 237DEG 10KT 2657 8157

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 2:45 AM EDTCoastal Flood StatementMFLBroward, Miami-Dade, Palm Beach3 days
Jun 4, 11:37 AM EDTSpecial Weather StatementMFLHendry38 min
Jun 4, 3:23 PM EDTSmall Craft AdvisoryMFL38 hr
Jun 4, 5:26 PM EDTSpecial Weather StatementMFLMiami-Dade34 min
Jun 4, 5:47 PM EDTSevere Thunderstorm WarningMFLMiami-Dade28 min
Jun 4, 5:51 PM EDTSpecial Weather StatementMFLHendry24 min
Jun 4, 6:02 PM EDTSpecial Weather StatementMFLHendry43 min
Jun 4, 6:23 PM EDTSpecial Weather StatementMFLCollier67 min
Jun 4, 6:35 PM EDTSpecial Weather StatementMFLCollier25 min
Jun 4, 6:52 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Monroe38 min
Jun 4, 7:28 PM EDTSevere Thunderstorm WarningMFLCollier, Monroe17 min
Jun 4, 7:56 PM EDTSpecial Weather StatementMFLMiami-Dade64 min

Nearby

Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.